Alert archive / Wyoming / River Flood Warnings in 2015
River Flood Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this river flood warning at May 24, 2015, 5:20 PM MDT for Johnson County, Wyoming. It took effect at May 25, 2015, 12:00 AM MDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2015, 5:20 PM MDT (23:20 UTC)
- In effect from
- May 25, 2015, 12:00 AM MDT
- Expired
- May 26, 2015, 10:00 AM MDT
- In force
- 34 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this river flood warning went out at May 24, 2:31 PM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 24, 2:31 PM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 231 PM MDT SUN MAY 24 2015 .SHORT TERM...TONIGHT THROUGH MONDAY STRONG COLD UPPER LEVEL LOW PRESSURE SYSTEM WITH CENTER NEAR CRAIG COLORADO OCCLUDING WITH STRONG DEFORMATION AXIS ASSOCIATED WITH BAND OF MODERATE TO HEAVY RAINFALL WITH RATES UP TO 1 INCH AN HOUR OVER EASTERN FREMONT COUNTY. DRY SLOT EAST AND NORTHEAST OF UPPER LOW CENTER BECOMING UNSTABLE WITH RAPID THUNDERSTORM DEVELOPMENT. THUNDERSTORMS SHOULD ADVECT NORTHWEST AND WEST INTO DEFORMATION ZONE AND OVERRUN MORE STRATIFORM RAIN SHIELD. PRECIPITATION OROGRAPHICALLY ENHANCED ALONG EAST SLOPES OF THE BIGHORN AND WIND RIVER MOUNTAINS. HYDROGRAPHS SHOWING STEADY RISES ON THE POWDER RIVER AND CLEAR CREEK ON EAST SLOPES OF BIGHORNS. MANY AREAS HAVE ALREADY RECEIVED 1 TO 3 INCHES OF RAIN GOING BACK TO FRIDAY NIGHT. FLASH FLOOD THREAT REMAINS ELEVATED AND HAVE EXTENDED FLASH FLOOD WATCH OUT THROUGH 06Z THIS EVENING AND EXPANDED COVERAGE TO INCLUDE ALL OF FREMONT AND HOT SPRINGS COUNTIES AS WELL AS EASTERN SWEETWATER COUNTY. MOUNTAIN AREAS SHOULD SEE SNOW LEVEL AROUND 9000 FEET LOWER THROUGH THE NIGHT TO AROUND 8000 FEET BY SUNRISE. UPPER LOW WILL BEGIN EJECTING EAST NORTHEAST AND WILL SEE PRECIPITATION INTENSITY DECREASE LATER TONIGHT WITH FLOW ALOFT SLOWLY SHIFTING TO THE NORTHWEST. EXPECT SOME SHOWERS AND ISOLATED THUNDERSTORMS TO REDEVELOP IN THE NORTHWEST FLOW ON MONDAY. COOL TEMPERATURES WILL CONTINUE THROUGH MONDAY. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY SHOWERS TO CONTINUE MONDAY EVENING AS A WEAK RIDGE OF HIGH PRESSURE TRIES TO BUILD OVER THE AREA. THIS RIDGE WILL WEAKEN SHOWER ACTIVITY BRIEFLY DURING THE MONDAY NIGHT PERIOD...BUT THE RIDGE AXIS SLIDES THROUGH THE AREA QUICKLY ALLOWING SOUTHWEST FLOW TO RETURN BY TUESDAY EVENING. SHOWERS AND THUNDERSTORMS WILL BUILD OVER THE AREA WITH THE RETURN OF THE SOUTHWEST FLOW...WITH SOME STORMS CONTAINING GUSTY WIND AND SMALL HAIL. A DIURNAL TREND FOR THE SHOWER ACTIVITY THEN BECOMES FAIRLY ESTABLISHED. SHOWERS AND THUNDERSTORMS WILL BE PRESENT DURING THE AFTERNOON AND EARLY EVENING HOURS...WITH ACTIVITY WANING WITH LOSS OF DAYLIGHT. TEMPERATURES WILL WORK TO WARM THROUGH THE FORECAST PERIOD...WITH WIDESPREAD BASIN TEMPERATURES REACHING INTO THE 70S BY THE END OF THE FORECAST PERIOD. && .AVIATION.../00Z ISSUANCE/ WIDESPREAD MVFR TO IFR CEILINGS WITH VISIBILITY REDUCED IN RAIN AND FOG...SNOW IN THE HIGHER MOUNTAINS...OBSCURING TERRAIN CONTINUING ALONG AND EAST OF THE CONTINENTAL DIVIDE THROUGH 18Z MONDAY. THESE CONDITIONS WILL NOT BE AS WIDESPREAD WEST OF THE DIVIDE WHICH MAY SEE MORE FOG DEVELOPMENT THROUGH THE MORNING HOURS. THE UPPER LOW OVER WESTERN COLORADO WILL SLOWLY LIFT NE INTO EASTERN WYOMING TONIGHT AND MONDAY...AND THERE WILL LIKELY BE SOME LIFTING OF CIGS LATE MONDAY AFTERNOON FOLLOWED BY RAPID REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON IN NORTHWEST FLOW ALOFT. MOST AIRPORTS WILL BE IMPACTED BY THE MVFR AND IFR CONDITIONS TONIGHT THEN IMPROVING TO VFR BY 18Z MONDAY. THEN BRIEF MVFR CONDITIONS WILL BE A THREAT WITH STRONGER SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON. && .FIRE WEATHER... STRONG COLD UPPER LEVEL LOW PRESSURE SYSTEM WITH CENTER NEAR CRAIG COLORADO ASSOCIATED WITH BAND OF MODERATE TO HEAVY RAINFALL WITH RATES UP TO 1 INCH AN HOUR OVER EASTERN FREMONT COUNTY. DRY SLOT EAST AND NORTHEAST OF UPPER LOW CENTER BECOMING UNSTABLE WITH RAPID THUNDERSTORM DEVELOPMENT. THUNDERSTORMS SHOULD ADVECT NORTHWEST AND WEST INTO MORE STRATIFORM RAIN SHIELD. PRECIPITATION OROGRAPHICALLY ENHANCED ALONG EAST SLOPES OF THE BIGHORN AND WIND RIVER MOUNTAINS. MANY AREAS HAVE ALREADY RECEIVED 1 TO 3 INCHES OF RAIN GOING BACK TO FRIDAY NIGHT. FLASH FLOOD THREAT REMAINS ELEVATED AND HAVE EXTENDED FLASH FLOOD WATCH OUT THROUGH 06Z THIS EVENING AND EXPANDED COVERAGE TO INCLUDE ALL OF FREMONT AND HOT SPRINGS COUNTIES AS WELL AS EASTERN SWEETWATER COUNTY. MOUNTAIN AREAS SHOULD SEE SNOW LEVEL AROUND 9000 FEET LOWER THROUGH THE NIGHT TO AROUND 8000 FEET BY SUNRISE. UPPER LOW WILL BEGIN EJECTING EAST NORTHEAST AND WILL SEE PRECIPITATION INTENSITY DECREASE LATER TONIGHT WITH FLOW ALOFT SLOWLY SHIFTING TO THE NORTHWEST. EXPECT SOME SHOWERS AND ISOLATED THUNDERSTORMS TO REDEVELOP IN THE NORTHWEST FLOW ON MONDAY. COOL TEMPERATURES WILL CONTINUE THROUGH MONDAY. RELATIVE HUMIDITY WILL BE ELEVATED ACROSS THE AREA THROUGH MONDAY WITH GENERALLY LOW MIXING HEIGHTS AND POOR SMOKE DISPERSAL ESPECIALLY EAST OF THE CONTINENTAL DIVIDE. && .RIW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT WYZ005>011-015>020-022-030. && SHORT TERM...C.BAKER LONG TERM...BRANHAM AVIATION...C.BAKER FIRE WEATHER...C.BAKER
Hazardous weather outlook, May 24, 4:00 AM MDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT SUN MAY 24 2015 WYZ001>020-022>030-251200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT SUN MAY 24 2015 ...FLASH FLOOD WATCH FOR NATRONA...JOHNSON...FREMONT...AND WASHAKIE COUNTIES UNTIL 6 PM MDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD THREAT CONTINUES UNTIL 6 PM MDT WITH PROLONGED HEAVY RAIN OVER NATRONA...JOHNSON...FREMONT...AND WASHAKIE COUNTIES. COOL AND WET CONDITIONS CONTINUE...WITH WITH A COUPLE OF INCHES OF NEW SNOW POSSIBLE ABOVE 9500 FEET THIS MORNING. SHOWERS WITH ISOLATED THUNDERSTORMS AGAIN POSSIBLE BY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY THROUGH FRIDAY...ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING. STRONGER STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:00 PM MDT | Special Weather Statement | RIW | Natrona | 45 min |
| May 23, 8:55 PM MDT | Areal Flood Advisory | RIW | Big Horn | 3 hr |
| May 24, 2:12 PM MDT | Flash Flood Warning | RIW | Johnson | 6 hr |
| May 24, 2:25 PM MDT | Flash Flood Warning | RIW | Natrona | 6 hr |
| May 24, 3:10 PM MDT | Flash Flood Warning | RIW | Hot Springs | 6 hr |
| May 24, 3:30 PM MDT | Flash Flood Warning | RIW | Fremont | 6 hr |
| May 24, 4:00 PM MDT | Flash Flood Warning | RIW | Natrona | 8 hr |
Nearby
River Flood Warnings in Wyoming, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.